[Skip to Navigation]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 34.239.150.57. Please contact the publisher to request reinstatement.
Article
January 1985

Hypercalcemia in the Neuroleptic Malignant Syndrome

Author Affiliations

From the Medical and Research Services, Veterans Administration Wadsworth Medical Center; and the Department of Medicine, UCLA School of Medicine, Los Angeles. Dr Carlson is now with the Harry S Truman Memorial Veterans Hospital, Columbia, Mo.

Arch Intern Med. 1985;145(1):143-144. doi:10.1001/archinte.1985.00360010181032
Abstract

• The neuroleptic malignant syndrome (NMS) developed in a 32-year-old man following fluphenazine enanthate administration. Hypercalcemia was initially present, perhaps reflecting release of calcium from skeletal muscle stores. The elevated serum calcium levels support the existence of a peripheral muscle abnormality in the pathogenesis of the NMS and provides another point of similarity between NMS and malignant hyperthermia.

(Arch Intern Med 1985;145:143-144)

×